Alert archive / Oregon / High Wind Warnings in 2017
High Wind Warning 12, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 19, 2017, 3:22 AM PST. It took effect at Nov 19, 2017, 11:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 3:22 AM PST (11:22 UTC)
- In effect from
- Nov 19, 2017, 11:00 AM PST
- Expired
- Nov 20, 2017, 3:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
103 WWUS76 KPQR 191122 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 322 AM PST Sun Nov 19 2017 ORZ001-191930- /O.UPG.KPQR.HW.A.0012.171119T1900Z-171120T0900Z/ /O.NEW.KPQR.HW.W.0012.171119T1900Z-171120T0900Z/ North Oregon Coast- Including the cities of Cannon Beach, Netarts, and Pacific City 322 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM PST MONDAY NEAR BEACHES AND HEADLANDS... The National Weather Service in Portland has issued a High Wind Warning Near Beaches and Headlands, which is in effect from 11 AM this morning to 1 AM PST Monday. * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 30 mph with gusts to 45 mph. * TIMING...Late Sunday morning through 1 am tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ021-191930- /O.UPG.KPQR.HW.A.0012.171119T1900Z-171120T0500Z/ /O.NEW.KPQR.HW.W.0012.171119T1900Z-171120T0500Z/ South Washington Coast- Including the cities of Long Beach, Ocean Park, and Cape Disappointment 322 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS... The National Weather Service in Portland has issued a High Wind Warning Near Beaches and Headlands, which is in effect from 11 AM this morning to 9 PM PST this evening. * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 25 mph with gusts to 45 mph. * TIMING...Late Sunday morning through 9 pm Sunday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ002-191930- /O.UPG.KPQR.HW.A.0012.171119T2200Z-171120T1400Z/ /O.NEW.KPQR.HW.W.0012.171120T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 322 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST MONDAY NEAR BEACHES AND HEADLANDS... The National Weather Service in Portland has issued a High Wind Warning Near Beaches and Headlands, which is in effect from 4 PM this afternoon to 3 AM PST Monday. * WINDS...Near beaches and headlands, south wind 25 to 35 mph with gusts to 60 mph. In coastal communities, south wind 15 to 25 mph with gusts to 40 mph. * TIMING...Sunday afternoon through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ003-WAZ020-191930- /O.NEW.KPQR.HW.W.0012.171119T2100Z-171120T0900Z/ Coast Range of Northwest Oregon-Willapa Hills- Including the cities of Sunset Summit, Lees Camp, and Trask 322 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY ABOVE 1000 FEET... The National Weather Service in Portland has issued a High Wind Warning above 1000 feet, which is in effect from 1 PM this afternoon to 1 AM PST Monday. * WINDS...20 to 30 mph with gusts to 60 mph above 1000 feet. * TIMING...This afternoon through 1 am tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ008-191800- /O.CON.KPQR.FG.Y.0009.000000T0000Z-171119T1800Z/ South Willamette Valley- Including the cities of Eugene, Springfield, Corvallis, Albany, and Lebanon 322 AM PST Sun Nov 19 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * VISIBILITIES...One quarter mile or less at times. * TIMING...Through 10 am this morning. * IMPACTS...Dense fog will cause difficult driving conditions. Some areas have temperatures near or below freezing, which could cause slippery roads, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
5 follow-up statements
986 WWUS76 KPQR 191758 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 958 AM PST Sun Nov 19 2017 ORZ008-191900- /O.EXP.KPQR.FG.Y.0009.000000T0000Z-171119T1800Z/ South Willamette Valley- Including the cities of Eugene, Springfield, Corvallis, Albany, and Lebanon 958 AM PST Sun Nov 19 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The fog is lifting and decreasing in the area, and the Dense Fog Advisory will be allowed to expire at 10 am. Use caution while driving through any remaining patchy fog areas. $$ ORZ003-WAZ020-200900- /O.CON.KPQR.HW.W.0012.171119T2100Z-171120T0900Z/ Coast Range of Northwest Oregon-Willapa Hills- Including the cities of Sunset Summit, Lees Camp, and Trask 958 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY ABOVE 1000 FEET... * WINDS...20 to 30 mph with gusts to 60 mph above 1000 feet. * TIMING...This afternoon through 1 am tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ001-200900- /O.CON.KPQR.HW.W.0012.171119T1900Z-171120T0900Z/ North Oregon Coast- Including the cities of Cannon Beach, Netarts, and Pacific City 958 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 30 mph with gusts to 50 mph. * TIMING...Through 1 am tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ021-200500- /O.CON.KPQR.HW.W.0012.171119T1900Z-171120T0500Z/ South Washington Coast- Including the cities of Long Beach, Ocean Park, and Cape Disappointment 958 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 25 mph with gusts to 50 mph. * TIMING...Through 9 pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ002-201100- /O.CON.KPQR.HW.W.0012.171120T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 958 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 25 to 35 mph with gusts to 60 mph. In coastal communities, south wind 15 to 25 mph with gusts to 45 mph. * TIMING...This afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ For additional weather information visit our web site at www.weather.gov/portland
995 WWUS76 KPQR 191802 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Portland OR 1002 AM PST Sun Nov 19 2017 ORZ008-191900- /O.COR.KPQR.FG.Y.0009.000000T0000Z-171119T1800Z/ South Willamette Valley- Including the cities of Eugene, Springfield, Corvallis, Albany, and Lebanon 1002 AM PST Sun Nov 19 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The fog is lifting and decreasing in the area, and the Dense Fog Advisory will be allowed to expire at 10 AM. Use caution while driving through any remaining patchy fog areas. $$ ORZ003-WAZ020-200900- /O.COR.KPQR.HW.W.0012.171119T2100Z-171120T0900Z/ Coast Range of Northwest Oregon-Willapa Hills- Including the cities of Sunset Summit, Lees Camp, and Trask 1002 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY ABOVE 1000 FEET... * WINDS...20 to 30 mph with gusts to 60 mph above 1000 feet. * TIMING...This afternoon through 1 AM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ001-200900- /O.COR.KPQR.HW.W.0012.171119T1900Z-171120T0900Z/ North Oregon Coast- Including the cities of Cannon Beach, Netarts, and Pacific City 1002 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 30 mph with gusts to 50 mph. * TIMING...Through 1 AM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ021-200500- /O.COR.KPQR.HW.W.0012.171119T1900Z-171120T0500Z/ South Washington Coast- Including the cities of Long Beach, Ocean Park, and Cape Disappointment 1002 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 25 mph with gusts to 50 mph. * TIMING...Through 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ002-201100- /O.CON.KPQR.HW.W.0012.171120T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 1002 AM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 25 to 35 mph with gusts to 60 mph. In coastal communities, south wind 15 to 25 mph with gusts to 45 mph. * TIMING...This afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ For additional weather information visit our web site at www.weather.gov/portland
506 WWUS76 KPQR 200450 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 850 PM PST Sun Nov 19 2017 WAZ021-200600- /O.EXP.KPQR.HW.W.0012.000000T0000Z-171120T0500Z/ South Washington Coast- Including the cities of Long Beach, Ocean Park, and Cape Disappointment 850 PM PST Sun Nov 19 2017 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS... The winds along the South Washington coast should have reached their peak intensity just before 9 PM, and should be gradually decrease the next few hours. $$ ORZ003-WAZ020-200900- /O.CON.KPQR.HW.W.0012.000000T0000Z-171120T0900Z/ Coast Range of Northwest Oregon-Willapa Hills- Including the cities of Sunset Summit, Lees Camp, and Trask 850 PM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY ABOVE 1000 FEET... * WINDS...20 to 30 mph with gusts to 60 mph above 1000 feet. * TIMING...This afternoon through 1 AM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ002-201100- /O.CON.KPQR.HW.W.0012.000000T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 850 PM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 25 to 35 mph with gusts to 60 mph. In coastal communities, south wind 15 to 25 mph with gusts to 45 mph. * TIMING...This afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ001-200900- /O.CON.KPQR.HW.W.0012.000000T0000Z-171120T0900Z/ North Oregon Coast- Including the cities of Cannon Beach, Netarts, and Pacific City 850 PM PST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 30 to 40 mph with gusts to 65 mph. In coastal communities, south wind 20 to 30 mph with gusts to 50 mph. * TIMING...Through 1 AM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
280 WWUS76 KPQR 200854 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 1254 AM PST Mon Nov 20 2017 ORZ003-WAZ020-201000- /O.EXP.KPQR.HW.W.0012.000000T0000Z-171120T0900Z/ Coast Range of Northwest Oregon-Willapa Hills- Including the cities of Sunset Summit, Lees Camp, and Trask 1254 AM PST Mon Nov 20 2017 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING ABOVE 1000 FEET... South winds 25 to 35 mph with gusts to 50 mph can be expected through 4 am this morning for elevations above 1000 feet. Winds will become southwest and decrease late tonight. $$ ORZ001-201000- /O.EXP.KPQR.HW.W.0012.000000T0000Z-171120T0900Z/ North Oregon Coast- Including the cities of Cannon Beach, Netarts, and Pacific City 1254 AM PST Mon Nov 20 2017 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING NEAR BEACHES AND HEADLANDS... South winds 25 to 35 mph with gusts to 55 mph can be expected at beaches and headlands through 3 am this morning, then winds will become southwest and decrease late tonight. $$ ORZ002-201100- /O.CON.KPQR.HW.W.0012.000000T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 1254 AM PST Mon Nov 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING NEAR BEACHES AND HEADLANDS... * WINDS...Near beaches and headlands, south wind 25 to 35 mph with gusts to 60 mph. In coastal communities, south wind 15 to 25 mph with gusts to 45 mph. * TIMING...Through 3 am early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
529 WWUS76 KPQR 201056 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 256 AM PST Mon Nov 20 2017 ORZ002-201200- /O.EXP.KPQR.HW.W.0012.000000T0000Z-171120T1100Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 256 AM PST Mon Nov 20 2017 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING NEAR BEACHES AND HEADLANDS... Gusty south winds can be expected through 5 AM, with peak gusts along beaches and headlands up to 50 mph. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:00 AM PST, 22 minutes earlier.
Area forecast discussion, Nov 19, 3:00 AM PST, 22 minutes before
Area Forecast Discussion
National Weather Service Portland OR
300 AM PST Sun Nov 19 2017
.SYNOPSIS...The upcoming week looks unsettled and wet. A weak upper
ridge over the Pacific Northwest early today will yield to a cold
front that will slowly move se through the region late today through
Monday. The front weakens later Monday then lifts north as a warm
front for more rain Monday night into Tuesday. The warm front will
linger across Washington through Wed. The next cold front moves
through on Thanksgiving. A little drying early next weekend will be
followed by more precipitation the second half of next weekend.
&&
.SHORT TERM...Today through Tuesday...Satellite, weather cameras
and surface observations indicated widespread fog this morning in
the valley. Metars indicated only a couple of locations with 1/4
mile or less visibility early this morning, likely due to ceilings
generally ranging from 200 to 400 ft. Will hang on to the dense fog
advisory in the south Willamette Valley, but at this point will
refrain from any expansion of the advisory it given the lack of
widespread low visibilities.
A cold front seen in satellite imagery extending sw from Vancouver
Island early this morning is expected to move se today and tonight,
moving into sw Oregon early Mon. An area of modest moist low level
isentropic lift, seen along the 290K isentrope, precedes the front,
and will slowly spread a chance for rain into the nw half of the
forecast area today. Given the current position of front, 00Z NAM
looked too agressive in spreading the precipitation se today, so
have leaned towards the other slightly slower solutions. As with
previous model runs, low level pressure gradients along the coast
tighten up with the approach of the cold front late today. Will be
upgrading the current high wind watches to warnings for this
afternoon into tonight, and adding warnings for the higher
elevations of the Willapa Hills and North Oregon Coast Range. Models
continue to indicate 850 mb sw winds peaking in the range of 55 to
65 kt tonight, which coupled with precipitable water values of 1.1
inches spreading onto the coast with the front suggest some rather
heavy rainfall rates associated with the frontal passage. The front
is expected to remain progressive as it moves through the area
tonight into early Mon, so at this point there is no reason to
expect any type of river flood threat. Snow levels over the south
Washington Cascades still expected to be slow tonight, which coupled
with the heavy precipitation rates suggests some heavy snow for the
higher south WA Cascades tonight. Snow levels though expected to
climb above 6K ft by Mon morning. will convert the current winter
storm watch into a warning for the south WA Cascades tonight above
4500 ft.
Models in good agreement showing the front stalling to the south of
the forecast area Mon, but with much of the region remaining in a
baroclinic zone, suggesting a continued threat for rain. As a short
wave passes, the upper ridge rebounds Mon night and Tue, lifting the
old frontal boundary back to the north as a warm front. This spreads
the main area of rain back to the north, and put the region into a
warmer than normal air mass with snow levels above 8000 feet.
.LONG TERM...Tuesday night through Saturday. No changes. Previous
discussion follows. Models in some disagreement for this time
period. The warm front from Tuesday lingers some and lifts a little
north Wednesday for some precipitation around, followed by the main
front moving through on Thanksgiving for a decent shot of rain.
After some lingering shower Friday with snow levels trying to stay
above the passes, there could be a little drying early next weekend
before the next system approaches. Bishop/Tolleson
&&
.AVIATION...Much of the interior lowlands remain under LIFR
conditions in stratus and fog, while VFR continues at the coast.
There have been some improvement in vis over the last few hours.
It will be a challenge forecasting the timing of flight category
changes due to the mix of mid/high clouds entering the area,
timing of increase in winds to help mix the clouds and fog, and
other factors associated with the approaching system. Overall
expect early morning to remain LIFR, then with some mixing later
in the morning lifting to IFR. The afternoon hours should see
clouds breaking up for VFR conditions.
A strong front will spread rain and MVFR or IFR conditions onto
the coast late in the afternoon and evening. There will also be
strong southerly winds developing at the coast, with gusts of 35
to 45 kt possible. The front will begin to spread into the
interior lowlands late in the evening, but expect VFR to prevail
through the evening then most likely see MVFR cigs and vis
overnight as the front moves through.
KPDX AND APPROACHES...Expect LIFR cigs to persist through the
morning with conditions improving to VFR during afternoon. MVFR
conditions may to develop during the evening, but most likely
overnight.
&&
.MARINE...Winds at buoy 46089 just west of the northern marine
zones have slowly increased overnight as the strong front
approaches. The front will move southeast through the waters so
expect gales to start in the northwest and spread southeast.
Will likely see Gale Force wind gusts of 40 to 45 kt across the
waters Sunday and Sunday night. Coastal jet development will
likely enhance winds within 20 nm of the coast, and we could see
some storm force gusts of 50 kt within this region. Confidence is
low enough at this point that will continue to mention the
possibility in the forecast, but continue with a strongly worded
Gale Warning. One significant change over previous forecast is to
extend the Gale Warning for the central Oregon coastal waters
through late tonight. Seas will build into the upper teens and
may briefly reach 20 ft along the front this evening. Seas will
be dominated by wind waves or fresh swell with periods of 8 to 10
second range. Seas will subside Monday to near 10 ft or slightly
below.
The aforementioned front is forecast to stall out near the
south Oregon coast Monday morning before lifting back northward
on Monday. When it does so, expect high end Small Craft Advisory
to low end Gale Force southerly wind gusts of 30 to 35 kt to
spread northward across the waters. This should also result in
seas climbing well into the teens once again early next week
where they look to linger through at least Thanksgiving.
/mh /Pyle
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until 10 AM PST this morning for South
Willamette Valley.
High Wind Warning from 1 PM this afternoon to 1 AM PST Monday
for Coast Range of Northwest Oregon.
High Wind Warning from 4 PM this afternoon to 3 AM PST Monday
for Central Oregon Coast.
High Wind Warning from 11 AM this morning to 1 AM PST Monday
for North Oregon Coast.
WA...High Wind Warning from 11 AM this morning to 9 PM PST this
evening for South Washington Coast.
High Wind Warning from 1 PM this afternoon to 1 AM PST Monday
for Willapa Hills.
Winter Storm Warning from 6 PM this evening to 6 AM PST Monday
for South Washington Cascades.
PZ...Gale Warning until 10 PM PST this evening for Waters from Cape
Shoalwater WA to Florence OR from 10 to 60 NM.
Gale Warning from 10 AM this morning to 10 PM PST this evening
for Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM.
Gale Warning from 10 AM this morning to 3 AM PST Monday for
Coastal waters from Cascade Head to Florence OR out 10 NM.
Small Craft Advisory for Rough Columbia River Bar until 7 AM
PST this morning.
Small Craft Advisory for Rough Columbia River Bar from 2 PM
this afternoon to 9 AM PST Monday.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the CWA, or forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:38 PM PST | Dense Fog Advisory | PQR | 13 hr | |
| Nov 18, 9:10 PM PST | Small Craft Advisory for Rough Bar | PQR | 10 hr | |
| Nov 19, 3:23 AM PST | Winter Storm Warning | PQR | 24 hr |
Nearby
High Wind Warnings in Oregon, 2017High Wind Warnings in Washington, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.